ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Application of Maclaurin Series in Structural Analysis

Iyengar, Sundara Raja KT (2008) Application of Maclaurin Series in Structural Analysis. In: Journal of the Indian Institute of Science, 88 (3). pp. 879-887.

[img] PDF
REPRINTS_96.pdf - Submitted Version
Restricted to Registered users only

Download (1MB) | Request a copy
Official URL: http://journal.library.iisc.ernet.in/vol20080304/C...


In the simple theory of flexure of beams, the slope, bending moment, shearing force, load and other quantities are functions of a derivative of y with respect to x. It is shown that the elastic curve of a transversely loaded beam can be represented by the Maclaurin series. Substitution of the values of the derivatives gives a direct solution of beam problems. In this paper the method is applied to derive the Theorem or three moments and slope deflection equations. The method is extended to the solution of a rigid portal frame. Finally the method is applied to deduce results on which the moment distribution method of analyzing rigid frames is based.

Item Type: Journal Article
Publication: Journal of the Indian Institute of Science
Publisher: Indian Institute of Science
Additional Information: Copyright of this article belongs to Indian Institute of Science.
Department/Centre: Division of Mechanical Sciences > Civil Engineering
Date Deposited: 03 Jul 2009 06:50
Last Modified: 19 Sep 2010 05:36
URI: http://eprints.iisc.ac.in/id/eprint/21176

Actions (login required)

View Item View Item